Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/12425
Title: Gauge transformations in the Lagrangian and Hamilton formalisms of generally covariant theories
Author: Pons Ràfols, Josep Maria
Salisbury, D. C.
Shepley, L. C.
Keywords: Relativitat (Física)
Càlcul de variacions
Gravitació
Relativity (Physics)
Calculus of variations
Gravitation
Issue Date: 1997
Publisher: The American Physical Society
Abstract: We study spacetime diffeomorphisms in the Hamiltonian and Lagrangian formalisms of generally covariant systems. We show that the gauge group for such a system is characterized by having generators which are projectable under the Legendre map. The gauge group is found to be much larger than the original group of spacetime diffeomorphisms, since its generators must depend on the lapse function and shift vector of the spacetime metric in a given coordinate patch. Our results are generalizations of earlier results by Salisbury and Sundermeyer. They arise in a natural way from using the requirement of equivalence between Lagrangian and Hamiltonian formulations of the system, and they are new in that the symmetries are realized on the full set of phase space variables. The generators are displayed explicitly and are applied to the relativistic string and to general relativity.
Note: Reproducció digital del document publicat en format paper, proporcionada per PROLA i http://dx.doi.org/10.1103/PhysRevD.55.658
It is part of: Physical Review D, 1997, vol. 55, núm. 2, p. 658-668
URI: http://hdl.handle.net/2445/12425
ISSN: 0556-2821
Appears in Collections:Articles publicats en revistes (Física Quàntica i Astrofísica)

Files in This Item:
File Description SizeFormat 
121471.pdf224.96 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.